Alert archive / California / Small Craft Advisories in 2011
Small Craft Advisory 325, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 4, 2011, 9:03 PM PDT. It took effect at Sep 5, 2011, 6:52 AM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2011, 9:03 PM PDT (04:03 UTC)
- In effect from
- Sep 5, 2011, 6:52 AM PDT
- Expired
- Sep 5, 2011, 9:00 PM PDT
- In force
- 14 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
390 WHUS76 KMTR 050403 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 903 PM PDT SUN SEP 4 2011 PZZ530-051215- /O.EXP.KMTR.SC.Y.0324.000000T0000Z-110905T0400Z/ /O.NEW.KMTR.SC.Y.0325.110905T2000Z-110906T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 903 PM PDT SUN SEP 4 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 9 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT MONDAY. * WINDS: W TO SW WINDS 15 TO 25 KNOTS EXPECTED MONDAY AFTERNOON AND EVENING. STRONGEST WINDS WILL BE THROUGH THE GOLDEN GATE TO ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
4 follow-up statements
501 WHUS76 KMTR 051352 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 652 AM PDT MON SEP 5 2011 PZZ530-052200- /O.EXT.KMTR.SC.Y.0325.110905T1352Z-110906T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 652 AM PDT MON SEP 5 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: W TO SW WINDS 15 TO 25 KNOTS THROUGH TONIGHT. STRONGEST WINDS WILL BE NORTH OF THE BAY BRIDGE INCLUDING THE WEST DELTA AND THE CARQUINEZ STRAIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
511 WHUS76 KMTR 051535 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 835 AM PDT MON SEP 5 2011 PZZ530-052345- /O.CON.KMTR.SC.Y.0325.000000T0000Z-110906T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 835 AM PDT MON SEP 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: W TO SW WINDS 15 TO 25 KNOTS THROUGH TONIGHT. STRONGEST WINDS WILL BE NORTH OF THE BAY BRIDGE INCLUDING THE WEST DELTA AND THE CARQUINEZ STRAIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
450 WHUS76 KMTR 052145 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 245 PM PDT MON SEP 5 2011 PZZ530-060400- /O.CON.KMTR.SC.Y.0325.000000T0000Z-110906T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 245 PM PDT MON SEP 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: W TO SW WINDS 15 TO 25 KNOTS THROUGH TONIGHT. STRONGEST WINDS WILL BE NORTH OF THE BAY BRIDGE INCLUDING THE WEST DELTA AND THE CARQUINEZ STRAIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
054 WHUS76 KMTR 060402 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 902 PM PDT MON SEP 5 2011 PZZ530-060515- /O.EXP.KMTR.SC.Y.0325.000000T0000Z-110906T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 902 PM PDT MON SEP 5 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 4, 8:32 PM PDT, 31 minutes earlier.
Area forecast discussion, Sep 4, 8:32 PM PDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
832 PM PDT SUN SEP 4 2011
.DISCUSSION...AS OF 8:32 PM PDT SUNDAY...GENERALLY LIGHT ONSHORE
FLOW IS EVIDENT ON THE LATEST SURFACE ANALYSIS WITH NORTHERLY
WINDS OVER THE COASTAL WATERS AT ABOUT 5 TO 10 KNOTS. WINDS
OVERLAND ARE NORTH NORTHWESTERLY FROM 5 TO 10 MPH AND ARE EXPECTED
TO BECOME LIGHT AS THE NIGHT PROGRESSES. THE FINAL LOW LIGHT
VISIBLE SATELLITE IMAGE IS SHOWING STRATUS ALONG THE COAST SLOWLY
PUSHING IN LAND. ACCORDING TO THE FORT ORD PROFILER THE MARINE
LAYER IS HOLDING STEADY AT 1600 FEET AND WITH THE LIGHT ONSHORE
FLOW THE LOW STRATUS CLOUDS WILL PUSH INTO THE INLAND VALLEYS ONCE
AGAIN OVERNIGHT. WITH THE LOW CLOUDS IN PLACE EXPECT OVERNIGHT LOW
TEMPERATURES IN THE LOW TO MID 50S ALONG THE COAST AND IN THE
INLAND VALLEYS WITH OVERNIGHT LOWS IN THE 60S OVER THE HILLS.
ADDITIONALLY...EXPECT PATCHY LIGHT DRIZZLE ALONG THE COAST AND
COASTAL HILLS.
OVERALL THE CURRENT FORECAST PACKAGE LOOKS ON TRACK SO NO CHANGES
OR UPDATES ARE NEEDED.
PREVIOUS DISCUSSION...NOT REALLY FORECASTING MUCH CHANGE IN
TEMPERATURES FOR LABOR DAY AS MAIN UPPER LOW WILL PASS OVERHEAD BY
MONDAY AFTERNOON. THIS MEANS MORE 60S NEAR THE COAST...70S AROUND
THE BAY AND COMFORTABLE 80S FOR THE INLAND VALLEYS. ONLY THE FAR
INTERIOR VALLEYS WILL FLIRT WITH READINGS INTO THE 90S.
THEN ON TUESDAY SHORTWAVE RIDGING WILL DEVELOP...COMPRESSING THE
MARINE LAYER AND LEADING TO A MODEST WARMING TREND FOR ALL AREAS
EXCEPT THE IMMEDIATE COAST BY TUESDAY AFTERNOON.
THE PATTERN BECOMES ZONAL AND SOMEWHAT NON-DESCRIPT DURING THE
MIDWEEK TIME FRAME...MEANING NIGHT AND MORNING LOW CLOUDS AND FOG
WITH AFTERNOON SUNSHINE AND SEASONABLE TEMPERATURES.
IN SIMPLE TERMS IT APPEARS THAT TROPICAL STORM LEE AND HURRICANE
KATIA WILL MORE OR LESS BLOCK THE MAIN FLOW ACROSS THE MID-
LATITUDES. THUS INCOMING ENERGY INTO THE PACIFIC NORTHWEST BY LATE
THURSDAY INTO FRIDAY GETS PINCHED OFF AND HEADS TOWARDS FAR
NORTHERN CALIFORNIA. THE MODELS HAVE BEEN CONSISTENT IN KEEPING
THIS FEATURE CENTERED IN THE PROXIMITY OF THE BAY AREA FOR MUCH OF
NEXT WEEKEND. MODEL QPF IS GENERATED BUT MOSTLY TO OUR EAST OVER
THE SIERRA AND FOOTHILLS. CURRENT SOLUTIONS WOULD KEEP OUR REGION
MORE OR LESS ON THE DRY BACKSIDE OF THE LOW...POSSIBLY EVEN WITH
SOME DRY NE WINDS ON THE BACKSIDE. THE MOST LIKELY OUTCOME IS NEAR
OR BELOW NORMAL TEMPS...ALTHOUGH WERE GETTING TO THE TIME OF YEAR
WHERE A TROUGH OF THIS MAGNITUDE COULD EFFECTIVELY MIX OUT THE
MARINE LAYER. LOTS OF SCENARIOS TO CONSIDER BUT DONT FEEL THERE
WILL BE MUCH OVERALL EFFECT ON OUR SENSIBLE WEATHER WITH BULK OF
THE SHOWER/T-STORM THREAT WELL TO OUR EAST BUT WILL CONTINUE TO
MONITOR.
&&
.AVIATION...AS OF 5:03 PM SUNDAY...WIDESPREAD STRATUS PERSIST
ALONG THE COAST THIS AFTERNOON AND IS EXPECTED TO MOVE INLAND
OVER AREA TERMINALS THIS EVENING AND OVERNIGHT. A WEAK SHORTWAVE
MOVING ACROSS THE REGION IS THINNING OUT THE STRATUS OFF THE BIG
SUR COAST HOWEVER THE MARINE LAYER REMAINS STEADY AT AROUND 1500
FEET AND DOES NOT SEEM TO BE AFFECTED BY THIS DISTURBANCE. WINDS
WILL REMAINS LIGHT THROUGH THE OVERNIGHT AND MORNING HOURS.
CONDITIONS ARE FAIRLY SIMILAR TO YESTERDAY THEREFORE PERSISTENCE
FORECAST REMAINS IN PLACE.
VICINITY OF KSFO...SIMILAR CONDITIONS TO YESTERDAY EXPECTED
TONIGHT WITH STRATUS EXPECTED TO REACH KOAK AROUND 04Z THIS
EVENING AND KSFO AROUND 07Z TONIGHT. WEST WINDS WILL EASE THIS
EVENING WITH LIGHT WIND EXPECTED THROUGH THE NIGHT AND MORNING
HOURS.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO WITH STRATUS EXPECTED TO
RETURN SHORTLY BEFORE KSFO...AROUND 05Z-06Z.
MONTEREY BAY AREA TERMINALS...SIMILAR CONDITIONS TO YESTERDAY
EXPECTED TONIGHT WITH STRATUS ANTICIPATED TO REACH KSNS AROUND 02Z
AND KMRY AROUND 04Z THIS EVENING. IFR TO LIFR CIGS ANTICIPATED
OVERNIGHT. WEST WINDS BECOMING LIGHT AND VARIABLE OVERNIGHT.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...NONE
&&
PUBLIC FORECAST: LARRY/RWW
AVIATION/MARINE: CWNearby
Small Craft Advisories in California, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.